MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+B; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+B; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number HCG+BETA
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas pure e 402 analytical unit serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys hcg+b results from two patient samples tested on the cobas pure e 402 analytical unit.Patient sample 1: the initial result was 4.05 miu/ml.The repeat result was 39.2 miu/ml.Patient sample 2: the initial result from the analyzer was 25.9 miu/ml.The repeat result from a cobas c 601 was 6.99 miu/ml.The repeat result from the analyzer was <3 miu/ml.
 
Additional Manufacturer Narrative
The investigation reviewed the calibration, qc data, alarm trace, instrument log and preanalytical handling data: the calibration data shows an alarm that indicates calibrator handling issues.The qc results are within the specified ranges.The alarm trace has multiple sample clot alarms over the last 30 days, indicating sample handling issues.The instrument log shows contamination in the pipetting stations, and several deionized water supply errors occurred around the date of event.The preanalytical handling data shows that the patient sample tube was not inverted, the tube manufacturer specified 5 to 6 inversions; the patient sample was coagulated for 10 minutes, the tube manufacturer specified 30-60 minute coagulation time; the patient sample was centrifuged for 5 minutes at 5000 rpm, the tube manufacturer specifies a centrifugation time of 10 minutes at max 1300 g (up to 2000g).The investigation determined the event was consistent with a preanalytic issue at the customer site.Preanalytics are within the customer's responsibility.There was no indication of a device malfunction.

Brand Name
ELECSYS HCG+B
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22174911
Report Number1823260-2025-01778
Device Sequence Number15411248
Product Code DHA
UDI-Device Identifier04015630939732
UDI-Public04015630939732
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberHCG+BETA
Device Catalogue Number07251025190
Device Lot Number792314
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown